MAUDE Adverse Event Report: BENTLEY INNOMED GMBH BEBACK CROSSING CATHETER

BENTLEY INNOMED GMBH BEBACK CROSSING CATHETER
Catalog Number GB-600-US-018P-120L
Medical Device Problem Codes Unintended Ejection (1234); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided by the distributor to bentley: "per the rep: yesterday, while preparing for a case, i opened the packaging of a beback catheter and observed that the needle was already extended from the catheter.Additionally, the plastic barrier of the inner packaging appeared compromised, with visible holes.Please note the following: the device was not fully opened.It was not provided to hospital staff.No harm occurred to the patient." based on this information our current understanding is that the sterile barrier of the device was compromised, which could have caused or contributed to a serious injury according to the risk assessment of this case.
 
Event or Problem Description
The following information was provided by the distributor to bentley: "per the rep: yesterday, while preparing for a case, i opened the packaging of a beback catheter and observed that the needle was already extended from the catheter.Additionally, the plastic barrier of the inner packaging appeared compromised, with visible holes.Please note the following: the device was not fully opened.It was not provided to hospital staff.No harm occurred to the patient." based on this information our current understanding is that the sterile barrier of the device was comprimised, which could have caused or contributed to a serious injury according to the risk assessment of this case.
 
Additional Manufacturer Narrative
Explanation for performing no device evaluation (field h3): despite multiple requests the device was not returned for investigation and therefore, could not be examined.Results of the investigation: the review of the production documents was performed by upstream and showed no abnormalities.The device left the manufacturing site according to its specifications.Unfortunately, the product was not returned, and no image data was provided for this investigation.Therefore, this investigation was conducted solely based on the submitted information, the production documents as well as on our market experience and the investigation results of previous complaint cases.The issue was identified by the customer prior to use, and the product was not applied to a patient.Despite multiple requests for return, the complained product was not returned to the manufacturer and was therefore unavailable for examination.A review of the device history record (dhr) for the reported production lot showed that all manufacturing was in accordance to the specifications.Considering this and based on the received information one possible explanation for the protruded needle might be linked to the transport of the device.Mechanical influences such as compression, vibration, or stacking loads during distribution may contribute to increased stress within the package.This was considered and successfully simulated during the transport validation (ivev 600f) of the beback.The beback devices are distributed with a locked needle, which usually prevents the needle to protrude during the transport and avoid potential damages on the sterile barrier system of the device.Since the claimed device was unfortunately not returned to the manufacturer the protruded needle and the subsequent damaged sterile barrier could not be confirmed.Furthermore, since the packaging was not available for investigation factors like unusual extreme transport conditions could not be investigated.Nevertheless, it can not be ruled out that there was unusual rough handling during the transportation of the device which could have led to a protruded needle and a resulting damage on the sterile barrier system of the device.This assumption cannot be confirmed as the device was not returned to bentley for investigation nor can be ruled out.Discussion and conclusion: the review of the production documents was performed by upstream and showed no abnormalities.The device left the manufacturing site according to its specifications.The claimed device was unfortunately not returned to bentley for investigation.Therefore, the protruded needle and the resulting damage to the sterile barrier could not be confirmed.In general, the device underwent excessive testing during the product development and during this testing no protruded needle was detected after a transport simulation of the devices.Since the claimed device was not returned possible root causes, e.G.Unusual rough transporting conditions could not further be assessed.The beback devices are distributed with a locked needle, which prevents the needle to protrude during the transport and avoid potential damages on the sterile barrier system of the device.Based on the obtained results the root cause for the unsatisfying performance of the device or a device malfunction cannot be confirmed and is deemed as highly improbable based on the available information.

Brand Name
BEBACK CROSSING CATHETER
Common Device Name
CROSSING CATHETER
Manufacturer (Section D)
BENTLEY INNOMED GMBH
lotzenaecker 3
hechingen, baden-wuerttemberg 72379
GM  72379
Manufacturer (Section G)
UPSTREAM PERIPHERAL TECHNOLOGIES LTD
43 haeshel st.
caesarea central, 30889 00
IS   3088900
Manufacturer Contact
luca riethmüller
lotzenäcker 3
hechingen, baden-württemberg 72379
GM   72379
MDR Report Key24387020
Report Number3009128730-2026-00001
Device Sequence Number10289137
Product Code PDU
UDI-Device Identifier04260279096487
UDI-Public04260279096487
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K211802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberGB-600-US-018P-120L
Device Lot NumberFPP600L242
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown